Alert archive / Pennsylvania / Wind Advisories in 2014
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Dec 24, 2014, 3:47 AM EST for 14 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio. It took effect at Dec 24, 2014, 5:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 3:47 AM EST (08:47 UTC)
- In effect from
- Dec 24, 2014, 5:00 PM EST
- Expired
- Dec 25, 2014, 3:51 AM EST
- In force
- 11 hr
- Issued by
- NWS Pittsburgh, PA
All 31 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Fayette County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Westmoreland County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 25 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 8.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WWUS71 KPBZ 240847 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 347 AM EST WED DEC 24 2014 ...STRONG GUSTY WINDS EXPECTED... OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-241700- /O.NEW.KPBZ.WI.Y.0004.141224T2100Z-141225T0900Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 347 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST THURSDAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...THIS EVENING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ021>023-041- 241700- /O.NEW.KPBZ.WI.Y.0004.141225T0000Z-141225T1400Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION- MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GROVE CITY...FRANKLIN... TIONESTA...NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON... WAYNESBURG...GREENSBURG...LATROBE...LIGONIER...DONEGAL... UNIONTOWN...CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN... KINGWOOD...PARSONS 347 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...THIS EVENING AND OVERNIGHT. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 07
6 follow-up statements
665 WWUS71 KPBZ 241334 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 834 AM EST WED DEC 24 2014 MDZ001-WVZ023-041-242145- /O.NEW.KPBZ.FG.Y.0006.141224T1334Z-141224T1800Z/ /O.CON.KPBZ.WI.Y.0004.141225T0000Z-141225T1400Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS 834 AM EST WED DEC 24 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FOR THIS EVENING THROUGH THURSDAY MORNING. * VISIBILITIES...DENSE FOG AND DRIZZLE WILL PERSIST EAST OF A WARM FRONT THIS MORNING. VISIBILITIES OF ONE QUARTER MILE OR LESS ARE EXPECTED TO CONTINUE THROUGH MIDDAY. * WINDS...WINDS WILL BECOME SOUTHWEST THIS EVENING AT 10 TO 20 MPH...INCREASING TO 30 TO 35 MPH OVERNIGHT WITH GUSTS UP TO 50 MPH. * DENSE FOG IMPACTS...VERY LOW VISIBILITY WILL MAKE DRIVING DANGEROUS. * WIND IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-242145- /O.CON.KPBZ.WI.Y.0004.141224T2100Z-141225T0900Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 834 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST THURSDAY... * WINDS...WITH THE PASSAGE OF A COLD FRONT EARLY THIS EVENING... SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. * PERIOD OF STRONGEST WINDS...THIS EVENING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ007>009-013>016-020>023-029-031-073>076-WVZ021-022-242145- /O.CON.KPBZ.WI.Y.0004.141225T0000Z-141225T1400Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA- INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA... NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON... WAYNESBURG...GREENSBURG...LATROBE...LIGONIER...DONEGAL... UNIONTOWN...CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN 834 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... * WINDS...WITH THE PASSAGE OF A COLD FRONT THIS EVENING...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. * PERIOD OF STRONGEST WINDS...TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BOOKBINDER
625 WWUS71 KPBZ 241758 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1258 PM EST WED DEC 24 2014 MDZ001-WVZ023-041-250200- /O.EXP.KPBZ.FG.Y.0006.000000T0000Z-141224T1800Z/ /O.CON.KPBZ.WI.Y.0004.141225T0000Z-141225T1400Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...KINGWOOD...PARSONS 1258 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 1 PM EST THIS AFTERNOON... * VISIBILITIES...VISIBILITY HAS IMPROVED ACROSS THE AREA...AND THE DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE. * WINDS...WINDS WILL BECOME SOUTHWEST THIS EVENING AT 10 TO 20 MPH...INCREASING TO 30 TO 35 MPH OVERNIGHT WITH GUSTS UP TO 50 MPH. * WIND IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-250200- /O.CON.KPBZ.WI.Y.0004.141224T2100Z-141225T0900Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 1258 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST THURSDAY... * WINDS...WITH THE PASSAGE OF A COLD FRONT EARLY THIS EVENING... SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. * PERIOD OF STRONGEST WINDS...THIS EVENING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ007>009-013>016-020>023-029-031-073>076-WVZ021-022-250200- /O.CON.KPBZ.WI.Y.0004.141225T0000Z-141225T1400Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-MARION-MONONGALIA- INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA... NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON... WAYNESBURG...GREENSBURG...LATROBE...LIGONIER...DONEGAL... UNIONTOWN...CHAMPION...OHIOPYLE...FAIRMONT...MORGANTOWN 1258 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST THURSDAY... * WINDS...WITH THE PASSAGE OF A COLD FRONT THIS EVENING... SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH POSSIBLE. * PERIOD OF STRONGEST WINDS...TONIGHT INTO EARLY THURSDAY MORNING. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
142 WWUS71 KPBZ 241956 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 256 PM EST WED DEC 24 2014 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-250400- /O.EXT.KPBZ.WI.Y.0004.141224T2200Z-141225T0400Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 256 PM EST WED DEC 24 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...BETWEEN 5 PM AND 7 PM...ALONG AND JUST BEHIND A COLD FRONT. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PAZ007>009-013>016-020>023-029-031-073-075-WVZ021-022-250400- /O.EXT.KPBZ.WI.Y.0004.141225T0000Z-141225T0600Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- FAYETTE-MARION-MONONGALIA- INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA... NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...WASHINGTON... WAYNESBURG...GREENSBURG...LATROBE...UNIONTOWN...FAIRMONT... MORGANTOWN 256 PM EST WED DEC 24 2014 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST THURSDAY... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...BETWEEN 7 PM AND 9 PM...ALONG AND JUST BEHIND A COLD FRONT. * IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-PAZ074-076-WVZ023-041-250400- /O.EXT.KPBZ.WI.Y.0004.141225T0200Z-141225T0900Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...KINGWOOD...PARSONS 256 PM EST WED DEC 24 2014 ...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST THURSDAY... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * PERIOD OF STRONGEST WINDS...BETWEEN 9 PM AND 11 PM...ALONG AND JUST BEHIND A COLD FRONT. * WIND IMPACTS...STRONG WIND CAN DOWN TREE LIMBS AND POWER LINES. TREES ROOTED IN SATURATED SOIL MAY BE TOPPLED. USE CAUTION WHILE DRIVING...ESPECIALLY OVER BRIDGES AND OVERPASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
359 WWUS71 KPBZ 250309 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1009 PM EST WED DEC 24 2014 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-250415- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-141225T0400Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...CARROLLTON...SALEM... COSHOCTON...CADIZ...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... ST. CLAIRSVILLE...CALDWELL...WOODSFIELD...WEIRTON...BETHANY... WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 1009 PM EST WED DEC 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDY CONDITIONS WILL CONTINUE...GUSTS ARE NOT EXPECTED TO APPROACH DAMAGING POTENTIAL ANY LONGER. $$ PAZ029-031-WVZ021-022-250415- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-141225T0600Z/ WASHINGTON-GREENE-MARION-MONONGALIA- INCLUDING THE CITIES OF...WASHINGTON...WAYNESBURG...FAIRMONT... MORGANTOWN 1009 PM EST WED DEC 24 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDY CONDITIONS WILL CONTINUE...GUSTS ARE NOT EXPECTED TO APPROACH DAMAGING POTENTIAL ANY LONGER. $$ PAZ007>009-013>016-020>023-073-075-250600- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-141225T0600Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-FAYETTE- INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA... NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...GREENSBURG... LATROBE...UNIONTOWN 1009 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...POSSIBLE FALLEN TREES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-PAZ074-076-WVZ023-041-250900- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-141225T0900Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...KINGWOOD...PARSONS 1009 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH. * WIND IMPACTS...FALLEN TREES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && 15 $$
206 WWUS71 KPBZ 250548 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1248 AM EST THU DEC 25 2014 PAZ007>009-013>016-020>023-073-075-250700- /O.EXP.KPBZ.WI.Y.0004.000000T0000Z-141225T0600Z/ MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND-FAYETTE- INCLUDING THE CITIES OF...GROVE CITY...FRANKLIN...TIONESTA... NEW CASTLE...BUTLER...CLARION...BROOKVILLE...BEAVER... PITTSBURGH METRO AREA...KITTANNING...INDIANA...GREENSBURG... LATROBE...UNIONTOWN 1248 AM EST THU DEC 25 2014 ...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... ALTHOUGH WINDY CONDITIONS WILL CONTINUE...GUSTS ARE NOT EXPECTED TO APPROACH DAMAGING POTENTIAL ANY LONGER. $$ MDZ001-PAZ074-076-WVZ023-041-250900- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-141225T0900Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...KINGWOOD...PARSONS 1248 AM EST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... * WINDS...WEST 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH. * WIND IMPACTS...FALLEN TREES AND POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WIND THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 07
920 WWUS71 KPBZ 250851 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 351 AM EST THU DEC 25 2014 MDZ001-PAZ074-076-WVZ023-041-251000- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-141225T0900Z/ GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...LIGONIER...DONEGAL... CHAMPION...OHIOPYLE...KINGWOOD...PARSONS 351 AM EST THU DEC 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDY CONDITIONS WILL CONTINUE...GUSTS ARE NOT EXPECTED TO APPROACH DAMAGING POTENTIAL ANY LONGER. $$ 07
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 1:08 AM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Dec 24, 1:08 AM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 108 AM EST WED DEC 24 2014 .SYNOPSIS... MIDWESTERN LOW PRESSURE WILL BRING A COLD FRONT AND STRONG WIND TO THE UPPER OHIO REGION FOR CHRISTMAS. && .NEAR TERM /THROUGH TONIGHT/... MINOR TWEAKS TO THE FCST FOR THE MIDNIGHT UPDT BASED ON RADAR AND NR TERM MDL PROGS. PREVIOUS DISC...DEEPENING LOW PRES WL TRACK W OF THE IMMEDIATE AREA AND OVR THE GREAT LAKES DURING THE NXT 24 HOURS. RAIN CHCS WL INCRS TO CATEGORICAL LVLS ON THE STRENGTH OF WARM...MOIST ADVCTN...AND CONT WITH THE ADVN OF THE SYSTEMS CDFNT OVR THE REGION ON WEDNESDAY NGT. PROGRESSION AND A LACK OF SUSTAINED CNVRGNC SHOULD LIMIT BASIS AVG RAIN TOTALS TO AN INCH OR LESS FOR THE PD. RFC GUIDANCE...WITH ADJUSTMENTS FOR LOCAL POP TRENDS...WAS USED FOR THE QPF FORECAST. THE MAIN PROBLEM WITH THIS PARTICULAR SYSTEM WL BE THE POTENTIAL FOR DAMAGING WIND WITH PASSAGE OF...AND IMMEDIATELY BEHIND THE COLD FRONT ON WEDNESDAY NGT. UNTIL THEN...STRONG WARM ADVCTN WL CAP THE SFC ON WEDNESDAY...HENCE INHIBITING MIXING...GUSTS...SFC BASED CONVECTION. A THUNDER CHC WL BE MAINTAINED HOWEVER...DUE TO A LTD ELEVATED POTENTIAL. THE INVERSION RESULTING FM THE AFOREMENTIONED WARM SURGE IS PROJECTED TO BE RELATIVELY SHALLOW...HENCE A DEEPENED MIXING LYR RESULTING FM THE FRONT BNDRY PLOWING ACRS THE REGION ON WEDNESDAY EVE IS EXPECTED TO BE SUFFICIENT TO SPPRT AT LEAST ADVISORY LVL GUSTS...WITH MORE DAMAGING SPEEDS CERTAINLY POSSIBLE...ESPECIALLY IN LGT OF EXPECTED ISALLOBARIC ACCELERATION ANTICIPATED ON A VERY STRONG PRES SURGE. FOR NOW...GENL WED NGT GUSTS WERE INCRSD TO 40 MPH AND A HAZARDOUS WEATHER OUTLOOK MENTIONED MAINTAINED FOR A POTENTIAL ADVISORY...WHICH MAY BE AUGMENTED BY STORM PREDICTION CENTER PARTICIPATION IN A SHALLOW CONVECTIVE EVENT. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... WINDY CONDITIONS AND PCPN CHCS WL BE ALLEVIATED LTR ON THURSDAY AS THE PRES GRADIENT RELAXES WITH BLDG HIGH PRES. THEREAFTER...A SHORTWAVE CROSSING THE GREAT LAKES MAY CAUSE RAIN/SNOW SHOWERS ON SATURDAY. TEMPERATURES FOLLOWING THE FRONTAL PASSAGE WILL LOWER TOWARDS SEASONAL AVERAGES BUT REMAIN SLIGHTLY WARMER THAN NORMAL. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... ANOTHER FRONTAL SYSTEM IS PROJECTED TO IMPACT THE REGION OVER THE WEEKEND. MODELS CONTINUE TO SHOW RELATIVELY POOR CONSENSUS WITH THIS SYSTEM SO HAVE OPTED TO WEIGH HEAVILY ON ENSEMBLE GUIDANCE IN MAKING ANY ADJUSTMENTS TO THE ONGOING FORECAST. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... MVFR/IFR CONDITIONS WILL PERSIST OVER THE NEXT 24 HOURS AS A LOW PRESSURE SYSTEM CROSSES THE REGION. WHILE THERE MAY BE A BREAK IN PRECIPITATION EARLY IN THE MORNING...CIG RESTRICTIONS WILL LIKELY REMAIN IN PLACE. ADDITIONALLY...LOW LEVEL WIND SHEAR LOOKS LIKELY AHEAD OF THE COLD FRONT DURING THE AFTERNOON WITH LATEST MODEL SOUNDINGS SHOWING AROUND A 35-40KT DIFFERENCE IN THE LOWEST 2KFT. OUTLOOK.../WEDNESDAY NIGHT THROUGH SUNDAY/... CIG/VIS RESTRICTIONS THROUGH THURSDAY WILL IMPROVE TO VFR FRIDAY AND CONTINUE UNTIL ANOTHER FRONTAL SYSTEM CROSSES THE REGION SATURDAY AFTERNOON. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Dec 23, 2:34 PM EST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 234 PM EST TUE DEC 23 2014 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-241945- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 234 PM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WIND GUSTS ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY AFTER A COLD FRONT PASSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 8:34 AM EST | Dense Fog Advisory | PBZ | 4 hr | |
| Dec 24, 5:31 PM EST | Special Weather Statement | PBZ | Coshocton, Muskingum | 44 min |
| Dec 24, 5:43 PM EST | Severe Thunderstorm Warning | PBZ | Coshocton, Muskingum | 32 min |
| Dec 24, 6:06 PM EST | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 24 min |
| Dec 24, 6:14 PM EST | Special Weather Statement | PBZ | Coshocton | 31 min |
| Dec 24, 6:27 PM EST | Severe Thunderstorm Warning | PBZ | Carroll, Coshocton, Guernsey, Harrison, Tuscarawas | 33 min |
| Dec 24, 6:31 PM EST | Special Weather Statement | PBZ | Noble | 29 min |
| Dec 24, 6:58 PM EST | Special Weather Statement | PBZ | Carroll, Harrison | 32 min |
Nearby
Wind Advisories in Pennsylvania, 2014Wind Advisories in Ohio, 2014Wind Advisories in West Virginia, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.